Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 11, NWS Wilmington, OH

May 11, 2005Miami County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 11, 2005, 6:09 PM EDT for Miami County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2005, 6:09 PM EDT (22:09 UTC)
Expired
May 11, 2005, 6:49 PM EDT
In force
40 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Miami County, OH

The radar

The Cincinnati radar (KILN), 79 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 1:25 PM EDTSevere Thunderstorm WatchSPC7 hr
May 11, 4:40 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:50 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 11, 4:50 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
450 PM EDT WED MAY 11 2005

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
FORECAST AREA IN A LULL AS SCATTERED THUNDERSTORMS THAT PREVIOUSLY
DEVELOPED IN CENTRAL OHIO HAVE MOVED OFF TO THE EAST WHILE A
BROKEN LINE OF STORMS EXTENDS FROM NORTHWEST OHIO INTO EAST
CENTRAL ILLINOIS. EXPECT STORMS TO WORK ACROSS THE FORECAST AREA
TONIGHT ALONG AND BEHIND AN ADVANCING COLD FRONT.

APPEARS THAT PRECIPITATION WILL LINGER INTO THE MORNING IN THE
SOUTHERN ZONES. TEMPERATURES WILL BE COOLER THAN THE PAST FEW DAYS.

FRONT WILL START RETURNING NORTHWARDS AND APPROACH THE FORECAST
AREA LATE THURSDAY NIGHT. THERE WILL BE A CHANCE OF SHOWERS AND
THUNDERSTORMS AS THIS BOUNDARY APPROACHES PARTICULARLY IN WESTERN
ZONES. EXPECT AN EARLY LOW THAT NIGHT WITH SLOWLY RISING
TEMPERATURES LATE. BUT THE BETTER CHANCE OF SHOWERS AND
THUNDERSTORMS WILL BE ON FRIDAY AS THE WARM FRONT CROSSES THE
AREA. WILL KEEP A HIGH CHANCE OF RAIN FOR FRIDAY NIGHT AS A COLD
FRONT MOVES TOWARDS THE AREA FROM THE WEST.

&&

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
ALOFT AN UPPER TROF WILL BE APPROACHING AS RIDGE MOVES OFF TO THE
EAST COAST.  THIS TROF WILL BE WITH THE REGION THROUGH MONDAY...WHEN
THE PATTERN TRANSITIONS TO MORE OF A WESTERLY FLOW.  THE BEST THREAT
OF PRECIP WILL COME ON SATURDAY INTO SATURDAY EVENING WITH THE
PASSAGE OF A STRONG COLD FRONT. SURFACE HIGH THEN BUILDS IN FOR THE
END OF THE WEEKEND INTO THE MIDDLE OF THE WEEK.  THE NEXT THREAT OF
RAIN WILL COME TOWARDS MID WEEK WITH THE APPROACH OF THE NEXT
SYSTEM.  ONCE HIGH BUILDS IN THEN TEMPS WILL BE CLOSE TO NORMAL OR A
BIT BELOW.

TIPTON

&&

.PREVIOUS DISCUSSION...
(ISSUED 154 PM EDT WED MAY 11 2005)

AVIATION (18Z-18Z)...
CONVECTION HAS FIRED SOUTH OF COLD FRONT...WHICH RUNS FROM
NR KCLE-KAOH-KLAF.  DEWPOINTS HAVE POOLED INTO THE MID 60S ACROSS
SOUTHERN OHIO.  EXPECT CONVECTION TO INCREASE IN COVERAGE AS AFTERNOON
PROGRESSES AND SLIDE SOUTH WITH COLD FRONT.

EXPECT INITIAL SHOT OF CONVECTION JUST NORTH OF KCMH AND KLCK TO
STAY NORTH OF THEM.  KEPT TIMING OF PREVIOUS TAFS FOR THE START OF
PCPN...WHICH WOULD BE AROUND 21Z IN KDAY AND KCMH FOR SCT TSRA AND
AROUND 01Z FOR FROPA.  MODELS ARE SUGGESTING THE TSRA COULD BE
POST FRONTAL FOR A FEW HOURS TONIGHT...FOLLOWED BY A PERIOD OF
SHRA.

H9 MOISTURE INCREASES OVER 90 PERCENT AFTER 06Z...SO KEPT THE MVFR
CIGS OVERNIGHT.

FOLLOWED THE GFS SOLUTION FOR 12Z-18Z PERIOD...WHICH IS BKN MVFR
CLDS...COMPARED TO THE NAM FORECAST OF ADDITIONAL SCATTERED TSRA/SHRA.

SITES

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, May 11, 4:50 AM EDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
450 AM EDT WED MAY 11 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-120849-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
450 AM EDT WED MAY 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY IN THE
MODERATELY UNSTABLE AIRMASS AHEAD OF AN APPROACHING FRONT. THE
THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE TONIGHT AS THE
FRONT SLIPS SOUTH THROUGH THE REGION. SOME OF THE STORMS MAY BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS.
THEREFORE...THE STORM PREDICTION CENTER HAS PLACED THE REGION IN A
SLIGHT RISK OF SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY LATE THIS AFTERNOON AND THIS
EVENING.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:31 PM EDTSevere Thunderstorm WarningILNMercer15 min
May 11, 6:32 PM EDTSevere Thunderstorm WarningILNDarke58 min
May 11, 6:51 PM EDTSevere Thunderstorm WarningILNWayne39 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.